1,819 research outputs found

    A quantified Tauberian theorem for sequences

    Full text link
    The main result of this paper is a quantified version of Ingham's Tauberian theorem for bounded vector-valued sequences rather than functions. It gives an estimate on the rate of decay of such a sequence in terms of the behaviour of a certain boundary function, with the quality of the estimate depending on the degree of smoothness this boundary function is assumed to possess. The result is then used to give a new proof of the quantified Katznelson-Tzafriri theorem recently obtained in [21]

    Quantified asymptotic behaviour of Banach space operators and applications to iterative projection methods

    Full text link
    We present an extension of our earlier work [Ritt operators and convergence in the method of alternating projections, J. Approx. Theory, 205:133-148, 2016] by proving a general asymptotic result for orbits of an operator acting on a reflexive Banach space. This result is obtained under a condition involving the growth of the resolvent, and we also discuss conditions involving the location and the geometry of the numerical range of the operator. We then apply the general results to some classes of iterative projection methods in approximation theory, such as the Douglas-Rachford splitting method and, under suitable geometric conditions either on the ambient Banach space or on the projection operators, the method of alternating projections

    Designing electrical contacts to MoS2_2 monolayers: A computational study

    Full text link
    Studying the reason, why single-layer molybdenum disulfide (MoS2_2) appears to fall short of its promising potential in flexible nanoelectronics, we found that the nature of contacts plays a more important role than the semiconductor itself. In order to understand the nature of MoS2_2/metal contacts, we performed ab initio density functional theory calculations for the geometry, bonding and electronic structure of the contact region. We found that the most common contact metal (Au) is rather inefficient for electron injection into single-layer MoS2_2 and propose Ti as a representative example of suitable alternative electrode materials

    Optimal rates of decay for operator semigroups on Hilbert spaces

    Full text link
    We investigate rates of decay for C0C_0-semigroups on Hilbert spaces under assumptions on the resolvent growth of the semigroup generator. Our main results show that one obtains the best possible estimate on the rate of decay, that is to say an upper bound which is also known to be a lower bound, under a comparatively mild assumption on the growth behaviour. This extends several statements obtained by Batty, Chill and Tomilov (J. Eur. Math. Soc., vol. 18(4), pp. 853-929, 2016). In fact, for a large class of semigroups our condition is not only sufficient but also necessary for this optimal estimate to hold. Even without this assumption we obtain a new quantified asymptotic result which in many cases of interest gives a sharper estimate for the rate of decay than was previously available, and for semigroups of normal operators we are able to describe the asymptotic behaviour exactly. We illustrate the strength of our theoretical results by using them to obtain sharp estimates on the rate of energy decay for a wave equation subject to viscoelastic damping at the boundary.Comment: 25 pages. To appear in Advances in Mathematic

    Optimal energy decay for the wave-heat system on a rectangular domain

    Get PDF
    We study the rate of energy decay for solutions of a coupled wave-heat system on a rectangular domain. Using techniques from the theory of C0C_0-semigroups, and in particular a well-known result due to Borichev and Tomilov, we prove that the energy of classical solutions decays like t2/3t^{-2/3} as tt\to\infty. This rate is moreover shown to be sharp. Our result implies in particular that a general estimate in the literature, which predicts at least logarithmic decay and is known to be best possible in general, is suboptimal in the special case under consideration here. Our strategy of proof involves direct estimates based on separation of variables and a refined version of the technique developed in our earlier paper for a one-dimensional wave-heat system